Advertisement

Koszul Binomial Edge Ideals

  • Viviana Ene
  • Jürgen Herzog
  • Takayuki Hibi
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 96)

Abstract

It is shown that if the binomial edge ideal of a graph G defines a Koszul algebra, then G must be chordal and claw free. A converse of this statement is proved for a class of chordal and claw-free graphs.

Keywords

Koszul algebra Binomial edge ideals 

Notes

Acknowledgements

We would like to thank the referee for the careful reading of our paper. Viviana Ene was supported by the grant UEFISCDI, PN-II-ID-PCE- 2011-3-1023.

References

  1. 1.
    Avramov, L.L.: Infinite free resolutions. In: Elias, J., et al. (eds.) Six Lectures on Commutative Algebra. Prog. Math., vol. 166, pp. 1–118. Birkhäuser, Basel (1998)CrossRefGoogle Scholar
  2. 2.
    Avramov, L.L., Conca, A., Iyengar, S.: Subadditivity of syzygies of Koszul algebras. Math. Ann. doi: 10.1007/s00208-014-1060-4 (2014)Google Scholar
  3. 3.
    Backelin, J., Fröberg, R.: Koszul algebras, Veronese subrings and rings with linear resolutions. Rev. Roumaine Math. Pures Appl. 30(2), 85–97 (1985)zbMATHGoogle Scholar
  4. 4.
    Conca, A., De Negri, E., Rossi, M.E.: Koszul algebras and regularity. In: Peeva, I. (ed.) Commutative Algebra, Expository Papers Dedicated to David Eisenbud on the Occasion of His 65th Birthday, pp. 285–315. Springer, New York (2013)Google Scholar
  5. 5.
    Cox, D.A., Erskine, A.: On closed graphs. arXiv:1306.5149 (2013)Google Scholar
  6. 6.
    Crupi, M., Rinaldo, G.: Binomial edge ideals with quadratic Gröbner bases. Electr. J. Comb. 18, P211 (2011)MathSciNetGoogle Scholar
  7. 7.
    Decker, W., Greuel, G.-M., Pfister, G., Schönemann, H.: A computer algebra system for polynomial computations. http://www.singular.uni-kl.de (2011)
  8. 8.
    Dirac, G.A.: On rigid circuit graphs. Abh. Math. Sem. Univ. Hamburg 38, 71–76 (1961)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Ene, V., Herzog, J.: Gröbner Bases in Commutative Algebra. Graduate Studies in Mathematics, vol. 130. American Mathematical Society, Providence (2011)Google Scholar
  10. 10.
    Ene, V., Zarojanu, A.: On the regularity of binomial edge ideals. Math. Nachr. doi: 10.1002/mana.201300186 (2014)Google Scholar
  11. 11.
    Ene, V., Herzog, J., Hibi, T.: Cohen-Macaulay binomial edge ideals. Nagoya Math. J. 204, 57–68 (2011)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Gulliksen, T.H.: A proof of the existence of minimal R-algebra resolutions. Acta Math. 120, 53–58 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Herzog, J., Hibi, T., Hreinsdotir, F., Kahle, T., Rauh, J.: Binomial edge ideals and conditional independence statements. Adv. Appl. Math 45, 317–333 (2010)CrossRefzbMATHGoogle Scholar
  14. 14.
    Saeedi Madani, S., Kiani, D.: Binomial edge ideals of graphs. Electr. J. Comb. 19, P44 (2012)Google Scholar
  15. 15.
    Saeedi Madani, S., Kiani, D.: On the binomial edge ideal of a pair of graphs. Electr. J. Comb. 20, P48 (2013)Google Scholar
  16. 16.
    Matsuda, K., Murai, S.: Regularity bounds for binomial edge ideals. J. Comm. Algebra 5, 141–149 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ohsugi, H., Hibi, T.: Toric ideals generated by quadratic binomials. J. Algebra 218, 509–527 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Ohsugi, H., Herzog, J., Hibi, T.: Combinatorial pure subrings. Osaka J. Math. 37, 745–757 (2000)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Ohtani, M.: Graphs and ideals generated by some 2-minors. Commun. Algebra 39(3), 905–917 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Rauf, A., Rinaldo, G.: Construction of Cohen-Macaulay binomial edge ideals. Commun. Algebra 42(1), 238–252 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Roos, J.E., Sturmfels, B.: A toric ring with irrational Poincaré-Betti series. C. R. Acad. Sci. Paris Sér. I Math. 326, 141–146 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Tate, J.: Homology of noetherian rings and local rings. Illinois J. Math. 1, 14–25 (1957)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Faculty of Mathematics and Computer ScienceOvidius UniversityConstantaRomania
  2. 2.Simion Stoilow Institute of Mathematics of Romanian AcademyResearch group of the project ID-PCE-2011-1023BucharestRomania
  3. 3.Fachbereich MathematikUniversität Duisburg-EssenEssenGermany
  4. 4.Department of Pure and Applied Mathematics, Graduate School of Information Science and TechnologyOsaka UniversityToyonakaJapan

Personalised recommendations